I was taking 10mg of Lexapro for 2 years for panic attacks. It helped and I did not have any panic attacks while on Lex. But I gained 25 pounds and could not lose weight no matter what diet I tried. I have switched to Effexor after learning that it does not cause weight gain, but rather helps in weight loss. The doctor said I did not have to wean off of Lex. I have been on Effexor for 2 months now and am now beginning to experience the withdrawals from Lex: brain zaps, dizziness, pain in my shoulder and right arm (feels like arthritis), eye sensitivity to bright light, sleepy during the day, sleepless at night. I have been taking melotonin to help me sleep. I haven't loss any weight yet. I would really like to get off of the meds but am afraid I will start getting the panic attacks again. I am currently going through menopause and having irregular menstral cycles. Has anyone made the connection of menopause with panic attacks? I am taking multi-vit, B-12, Omega 3, vit C, cranberry, Benicar for high blood pressure. If I were to wean off of meds (not vitamins) will the panic attacks come back? I am hoping the Effexor will solve the problem for the panic attacks and help me to lose the weight I gained and then maintain. Answers, comments, suggestions are greatly appreciated!
I was also on both lexapro and effexor for anxiety/panic attacks.Lexapro worked for a few months but then the panic got worse,my doc changed me to effexor which i had a very bad experience with,my anxiety and panic attacks hit the roof and my mood/personality changed,it just didnt agree with me,but that is just my experience with effexor,plenty of people swear by it,everyone is different and each person reacts to each med differently.What will suit one might not another.
You should speak to your doc about the feelings you are having.The menopause could cause anxiety for some,i know my mum went through the menopause when she in her late 30's and she suffered very badly with the attacks,but again everyone is different.
Hope some of this helped,just giving you my experience with effexor,not trying to frighten you,but speak with your doc,maybe he/she might change the effexor to something else,there's so many out there.
Best of luck with it,i still suffer from anxiety,along with other things but i am now on prozac and xanax for anxiety and the panic. The xanax have helped the attacks alot,i still get anxious but rarely have attacks now.
Keep us posred as to how you're doing
I hope this post finds you feeling abit better. It is unusual that you would have withdrawals 2 months after discontinuing the Lexapro. You maybe having a response to the Effexor, was your dose recently increased? It is quite possible if you wean off all antidepressant medication that the panic attacks would return. It is best to discuss this with your doctor.
I reread Matthew4:23-25. Thank you for reminding me that He is the ultimate healer. I believe that God works though the doctors, but we still need to pray for His guidance and our well-being.
Hello matt4:23-25. Adding on to what pukiemull and Laurie said, well I was on both medications. I was on effexor first, around or about 1999-2000. I had severe reactions to it. Not from the get go, but oh, three or four months later, it was all down hill, and it was stopped almost immediately. I believe that I went from there on to restoril. I tend to agree and side with Laurie, in as much that it doesn't (my opinion) make sense that its been eight or nine weeks, and only now begining to feel as you do. I mean that you believe its the side-effects from no longer being on lexapro. Mind you, its the same old same old, what works for one, often does nothing for another. It could be a combination of this or that and that the effexor is working like a charm for you. Not much help, but its so difficult sometimes. My contribution most times is simply, talking about the medications in question only because I've been on them.
Hope that whatever the answer(s) might be, that it solves what you're going through right now. If I come up with something more helpfull, I'll just add it on here as a comment.best wishes.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I would like to know how I can gain weight I try but cant can panic attacks make you lose weight pl?
Posted 21 Jan 2010 • 1 answer
Posted 1 Mar 2010 • 3 answers
Posted 13 Jul 2012 • 1 answer
Posted 30 Sep 2016 • 2 answers
My doctor put me on 10mg of Lexapro about 3 weeks ago because I had panic attacks for about a week.?
Posted 2 days 9 hours ago • 0 answers